MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A06-009
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The site contacted berlin heart inc.Clinical affairs (ca) to report a white line that was noted on the excor connecting set for cannulas ø 6/9 mm parallel to the titanium connector of the lvad outflow cannula on 2025-12-11.Bhi ca reviewed the picture provided by the site, and recommended that the connecting set be changed or trimmed to remove the affected area due to a concern for potential internal damage to the tubing.The excor blood pump functioned as intended throughout, maintaining complete filling and ejection.At the time of the event, all lengths of the cannulas/connectors and distance between titanium connectors were symmetrical and within the recommendations of the ifu.Excor cable ties were positioned per the ifu, and there were no previous damage or modifications to the cannulas or connector sets noted.
 
Additional Manufacturer Narrative
The excor connecting set (lot 00157049) was placed on the patient (b)(6) 2025 and remains on the patient to date.The event occurred on 2025-12-11, which is (108 days) after the connecting set was placed on the patient being supported with an excor active driving unit.The affected section of the connecting set was trimmed without incident.We have reviewed the device history record (dhr) of the connecting set lot no.00157049.This product was produced according to our specifications.According to the production record, a total of 6 connecting sets with this lot no.Were produced.All six sets with this lot no.Were distributed in the usa.There are no other complaints associated with either lot number.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The event occurred on (b)(6) 2025, which is 108 days after the connecting set in question was placed on the patient.The affected section of the connecting set was shortened and sent to berlin heart for examination.Based on the picture provided by the clinic at the time of the event, the reported "white line parallel to the titanium connector" was observed, confirming the reported anomaly.During examination of the tube section at berlin heart, imprints were detected.However, no material loss or breaks were found.The "white line" described by the clinic appeared to be an imprint.The imprint was caused by the edge of the titanium connector.No defect could be found.The connecting set in question met its specifications.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24012587
Report Number3004582654-2026-00003
Device Sequence Number9343737
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public(01)04260090040591(17)2800615(10)00157049
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA06-009
Device Lot Number00157049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale
Patient Weight9 KG